This time next week I'll be going for my education session on how to take Xeloda, ready to start treatment the following day. So I thought it would be really useful to hear from those of you who are actually taking this drug, as I'm sure you have all kinds of invaluable practical advice on dealing with SE's that the pharmacy won't necessarily be telling me or even know about...
I know there are already Xeloda threads, but if we can get some practical advice all in one place, I feel it would be helpful for those of us just about to begin treatment.
Thank you all so much for your help with this,
Hello, Kaye. Thanks for that - had a small melt down at the GP's yesterday when I went to the practise nurse for a blood test re.peachy pills and Onc.visit on Thursday. I am having an allergi c reaction to the Fragmin (for the DVT a few weeks ago). It started with a small, red itchy patch around each injection site, but has progressed to me itching all over! Haven't been getting much sleep. Anyway, she was extremely kind and understanding and got me an appointment with the duty doc. She was also very kind and prescribed 2 different anti-histamines - 1 which makes you drowsy to take at night, and another to take in the mornings, and a tub of cream to rub in all over! It helped last night - I actually got a decent night's sleep. I do hope you are doing OK, and all other Cappers. Regards. Barton.x
Oh, Katherine, please don't feel as if you are whinging! You are going through an awful lot at the moment, and everyone knows you are really suffering! I'm sure it must be awful and everyone knows it can get on top of you sometimes. I can't help with advice, because I haven't been in your situation, but you did the right thing by ringing the chemo nurse. Did she get back to you? Cyber hugs, and best wishes, Barton.x
Maybe you could call our free helpline and talk through your concerns with one of the staff who are there to support you. The number is 0808 800 6000 and lines open 9-5 weekdays and 10-2 Saturday.
With best wishes
Oh Katherine, i know thees not a lot we can do to make you feel better and we all know where you're coming from....its the uncertainty thats the worst when you feel ok never mind when you feel so bad, Is there any way you can be put in touch with a psychologist or at least speak to someone from BCC or Macmillan? i see the former which helps but so far haven't contacted anyone else even tho i'm told i should. I know this isnt much help but just want to send hugs and love....sometimes the only way to go is a good cry. Hope you start to feel better soon. x
Hi Elily (waves leathery hand)
So glad you've had encouraging results on Cape recently. Just wanted to thank you for mentioning your blood transfusion. I'll be getting 2 bags of blood on Saturday, after onc visit yesterday. I had asked BCN for earlier blood results - I was a bit shocked that my Hgb had dropped from more than 12 in 2012, to 8.3 yesterday. Onc said it should help the chemo to work more effectively as well as improving tiredness, swollen feet etc.
Odd taste in mouth, I just ignore it but my food preferences have changed a bit. Gone completely off coffee these days.
Katherine - so sorry to hear you are having such a hard time - it all sounds very nasty and painful! I do hope you feel better soon. Hoping everone else is ok! Barton.x
Have posted on other threads re my holiday, experiences on cap etc....just wanted to say really pleased to hear your good news Helen......you have been such an inspiration through really difficult times....enjoy the good news.......and good luck to everyone else awaiting results, suffering S/es etc.........my hands have healed after 2 additional weeks off capecitabine and feet not sore.....back to reality on tues! (onc appt)_xx
Hello, Kaye, hope you had a successful Xmas shopping trip and enjoyed yourself with your neice, and lunch. Best wishes. Barton.x
Stillhere, wow! Since August 2013! Did you start off with se's and then got used to them, or did you never have any? You are lucky! I have to say that it's the breathlessness and tiredness and weakness in my legs after I've walked only a short distance that upset me the most. Hope all the se's stay away! Good luck and best wishes. Barton.x
Helen that's wonderful news! Also glad you got the devil pills! Sorry about the toes though! I had a CT scan today (after 6th cycle - in rest week now), but have to wait for the results until I see Onc.next Thursday. That's the nerve-wracking bit, as we all know. Cyber hugs, Barton.x
Hello Kaye, very glad to hear that! Yes, the tiredness really gets you, doesn't it? Glad you had a pj day and hope you are more rested now! Good luck to all Cappers. Barton.x
Hello, Else, sorry you have had to join us, but you are always welcome and everyone is very supportive. My experience of Cap has been that every cycle seems to have different side effects. Not everyone gets them, of course, and I hope you will be one of the lucky ones. I have had a range of se's - at mostly different times, luckily, but some have co-incided. I have had a red itchy rash on the second cycle, headaches on one of them, burning coals & broken glass on feet when walking, some cracking of skin on fingers (but haven't suffered nearly as badly as poor Kaye has - hope you are doing better now, Kaye!), very unpredictable bowels (in the form of occasional diarrhea, and, of course, awful fatigue! Some days I can hardly get upstairs, and went to bed at 5.30pm one particularly bad day (usually around 8.30pm since starting Cap.). Please be aware of the fatigue - it can be amazing! I have also had taste changes (nowhere near as bad as IV chemo, though) - I can very rarely drink coffee now as it tastes really horrible most of the time (and I love coffee normally) and chocolate tastes very strange (another huge disappointment!). Always remember though, the week off is a Godsend! On tablet again, so am afraid I can't start a new paragraph here. Katherine, I do hope your stomach is feeling better. I haven't had that particular se, thank goodness. Anyawy, Else, I hope we have all helped with our little tips for coping, and best wishes. Barton.x
Hi Thank you all so very much for your support and sharing your experiences with capecitabine. As you say everyone seem to be different and I can see I have been lucly so far. The feet and toe problem sounds pretty awful so I hope that passes me by. A bit of nausea I can deal with.
How strange about the taste, although in my case I am sure it does me good to cut out the sweeter things from my diet, but not to be able to eat vegetables, that would be a real problem.
I will keep looking on the forum and see how everyone is doing.
Hi Else, sorry you've had to join us ..your story sounds familiar. I was diagnosed with skin mets 3 years after my original diagnosis. I was told for 5 months it was a sebaceous cyst and did not have any treatment for 6 months. I was then put on dotaxetol (IV chemo) and cape. I am just about to have my 6th cycle and have been told i can then have 4 more cycles of cape. Difficult to know which chemo is causing whicg SE....
i have had nausea but no actual sickness, probably due to being given aprepatin(?) straight away after suffering horrendouis sickness when i was on FEC chemo. My taste has also gone haywire...really difficult to explain what its like to those who have never had it..if anything i have developed a sweet tooth. At times find it difficult to eat in order to take cape tablets. Was warned about the hands and feet problem and although i didnt suffer at first i started to moisturise and wear cotton socks etc from the beginning. Only when i got to 4th cycle did i have any problems. One lady has described it a a combination of hot coals and broken glass on your feet...very apt. Also find finger tips numb but painful.another sensation hard to describe. I have trouble with buttons, packaging and even pressing keyboards and card machines in shops (usually end up using a pen to do it). I've also had stomach gripes and a bit of diahorrea. Overwhelming problem for me has been fatigue and absolutely no energy but not sure how much of this is due to the disease itself. Reading these posts i know there are ladies suffering more than me so everyone is different . In the end we all seem to cope because we know we have to. Everyone on here is so supportive, especially during the difficult times we all have..i'm sure you'll find te same. x